MAUDE Adverse Event Report: STRYKER SPINE-US MANTIS BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US MANTIS BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48289999
Medical Device Problem Codes Material Separation (1562); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that six days after the initial surgery, an es2 blocker migrated from its respective screw.The surgeon plans on revising the patient.
 
Additional Manufacturer Narrative
Visual: visual inspection showed no rod indentation marks.There are chattering marks around most of the underside of the blocker.Functional: functional inspection was performed and found that the blocker properly engaged to screw head as intended.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Es2 surgical technique was reviewed and the following was found relevant: insert the torque wrench or audible torque wrench through the counter torque tube to engage the blocker.Turn the handle of the torque wrench clockwise to align the two arrows on the torque wrench to achieve the 12nm of torque required to secure the implant construct.If using the audible torque wrench, the blocker is completely tightened to 12nm when the audible torque wrench clicks once.As there are chattering marks around the bottom of the blocker and no rod indentation marks, the blocker was most likely not properly final tightened to 12nm.The most likely cause of the reported event was determined to be under tightening of blocker into tulip head during final tightening.
 
Event or Problem Description
It was reported that six days after the initial surgery, an es2 blocker migrated from its respective screw.The surgeon plans on revising the patient.Update: patient was revised on (b)(6) 2021.

Brand Name
MANTIS BLOCKER
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11610891
Report Number0009617544-2021-00052
Device Sequence Number3086218
Product Code NKB
UDI-Device Identifier04546540671431
UDI-Public04546540671431
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K092631
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48289999
Device Catalogue Number48289999S
Device Lot Number4K3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;